Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 6, NWS Brownsville, TX

May 5, 2007Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at May 5, 2007, 10:46 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 5, 2007, 10:46 AM CDT (15:46 UTC)
Expired
May 5, 2007, 1:38 PM CDT
In force
3 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2624 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 051546
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1046 AM CDT SAT MAY 5 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

TXZ251-254>257-060000-
/O.NEW.KBRO.WI.Y.0006.070505T1546Z-070506T0100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1046 AM CDT SAT MAY 5 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

BROAD HIGH PRESSURE OVER THE GULF OF MEXICO IS INTERACTING WITH 
A LOW PRESSURE SYSTEM SITUATED OVER THE CENTRAL PLAINS. THIS
INTERACTION IS PRODUCING SOUTHEASTERLY WINDS BETWEEN 25 AND 30
MILES PER HOUR WITH GUSTS TO BETWEEN 30 AND 35 MILES PER HOUR 
OVER CAMERON...WILLACY...AND KENEDY COUNTY. THESE WINDS ARE
EXPECTED TO CONTINUE THROUGH THIS EVENING BEFORE DECREASING.
ANOTHER WIND ADVISORY MAY BE NEEDED FOR THE COASTAL COUNTIES OF
DEEP SOUTH TEXAS ON SUNDAY AS WINDS AGAIN INCREASE DURING THE 
LATE MORNING AND AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MILES PER
HOUR WILL OCCUR FOR AN HOUR OR LONGER. ALL MOTORISTS...ESPECIALLY 
THOSE OPERATING RECREATIONAL OR OTHER HIGH PROFILE VEHICLES...
SHOULD DRIVE WITH EXTRA CAUTION. RESIDENTS IN CAMERON...WILLACY...
AND KENEDY COUNTY SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY
...SUCH AS TRASH CANS AND LAWN FURNITURE.

$$

SPEECE/TOMASELLI
1 follow-up statement
000 
WWUS74 KBRO 051838
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
138 PM CDT SAT MAY 5 2007

...THE WIND ADVISORY HAS BEEN CANCELLED...

.THE SOUTHERLY SURFACE WINDS HAVE WEAKENED BELOW ADVISORY LEVELS.

TXZ251-254>257-051945-
/O.CAN.KBRO.WI.Y.0006.000000T0000Z-070506T0100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
138 PM CDT SAT MAY 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 5, 3:33 AM CDT, 7 hours 13 minutes earlier.

Area forecast discussion, May 5, 3:33 AM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
333 AM CDT SAT MAY 5 2007

.DISCUSSION...
OMEGA TYPE PATTERN WILL RESULT IN SLOW PROGRESSION OF WEATHER
SYSTEMS ACROSS THE US THROUGH THE NEXT 7 DAYS. VORTS ROTATING
AROUND THE TROUGH ACROSS THE ROCKIES WILL BRING A SLIGHT CHANCE
FOR THUNDERSTORMS...MAINLY TONIGHT INTO TOMORROW. FOR THE MOST
PART...DEEP SOUTH TEXAS WILL BE IN THE WEAK RIDGING BETWEEN THE
TWO TROUGHS...WITH HOT TEMPERATURES AND MINIMAL CHANCES FOR
PRECIPITATION. SOUTHEAST FLOW AROUND SURFACE RIDGE ACROSS THE EAST
COAST WILL CONTINUE TO PULL MORE MOISTURE INTO THE REGION.
SATELLITE IMAGES ALSO SHOW THAT SMOKE PLUMES FROM AGRICULTURAL
FIRES IN CENTRAL AMERICA SHOULD INCREASE HAZE ACROSS DEEP SOUTH
TEXAS MOST OF THE UPCOMING WEEK. MODELS ARE A BIT UNCLEAR AS TO
WHERE THE WESTERN TROUGH WILL FINALLY EJECT EAST...WITH ECMWF
FOLLOWING MORE NORTHERLY TRACK WHILE GFS FOLLOWING TRACK THROUGH
NORTH TEXAS. LOWER LATITUDES WILL MEAN BETTER CHANCES FOR PRECIP.
WILL NOT YET PULL TRIGGER ON HIGHER POP NUMBERS YET UNTIL MODELS
COME TOGETHER MORE.

&&

.AVIATION...
MVFR CIGS WILL DEVELOP OVERNIGHT AS MARINE LAYER STRATUS MIGRATES
INLAND ON DEVELOPING LLJ. WINDS WILL MIX DOWN BY MID AM WITH
BREEZY SE WINDS PRODUCING LGT CHOP BLO 5KFT THROUGH THE AFTERNOON.
CIGS WILL SLOWLY LIFT WITH MVFR CIGS EXPECTED TO LINGER INTO MID
PM BEFORE LIFTING. SE FLOW DURING THE PM WILL BE AT 20 TO 30 MPH
WITH GUSTS NEAR 40 MPH.

&&

.MARINE...
GULF BUOYS REPORTED SE WINDS AT 15 TO 20 KTS AND SEAS NEAR 4 FT.
HIGH PRESSURE OVER THE WESTERN GULF WILL COMBINE WITH A DEVELOPING
LOW OVER THE CENTRAL PLAINS TO INCREASE THE PRESSURE GRADIENT
ACROSS THE LOWER TEXAS COAST. SOUTHEAST WINDS WILL BEGIN TO
STRENGTHEN NOW THROUGH LATE SATURDAY. THESE MODERATE TO STRONG
WINDS WILL BUILD SEAS TO 7 TO 9 FEET OFFSHORE BY SUNDAY. WILL POST
SMALL CRAFT ADVISORIES FOR THE GULF WATERS OVERNIGHT AND THE
LAGUNA STARTING MID MORNING TDY. WINDS WILL DECREASE EARLY NEXT
WEEK ALLOWING SEAS TO SUBSIDE BELOW ADVISORY CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  80  88  78 /  10   0  10  10
BROWNSVILLE          91  79  89  77 /  10   0  10  10
HARLINGEN            92  79  91  76 /  10   0  10  10
MCALLEN              95  77  92  76 /  10   0  10  10
RIO GRANDE CITY      98  78  92  78 /  10   0  10  10
SOUTH PADRE ISLAND   85  80  85  78 /  10   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY STARTING AT 10AM TODAY GMZ130-132-135.

SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-
175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

64/58
Hazardous weather outlook, May 5, 5:02 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
502 AM CDT SAT MAY 5 2007

TXZ248>257-061100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
502 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHEAST WINDS WILL REQUIRE THE POSTING OF SMALL CRAFT
ADVISORIES OVER ALL OF THE MARINE AREAS TODAY AND TONIGHT. THERE
WILL BE A HIGH RISK OF RIP CURRENTS BY AFTERNOON. A WIND ADVISORY
MAY BE NEEDED THIS AFTERNOON...IF SOUTHEAST WINDS EXCEED THE CURRENT
PROJECTED SPEEDS OF 25 TO 30 KNOT WITH GUSTS TO 38 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED SATURDAY THROUGH
TUESDAY. A HIGH RISK OF RIP CURRENTS IS ALSO EXPECTED DURING THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PHILO

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.